Alert archive / Illinois / Flash Flood Watches in 2017
Flash Flood Watch 5, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at Jul 26, 2017, 3:07 AM CDT for 16 counties in Illinois. It took effect at Jul 26, 2017, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 26, 2017, 3:07 AM CDT (08:07 UTC)
- In effect from
- Jul 26, 2017, 7:00 PM CDT
- Expired
- Jul 26, 2017, 2:40 PM CDT
- In force
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Cass County, IL, Christian County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 47 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -384 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412 WGUS63 KILX 260807 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lincoln IL 307 AM CDT Wed Jul 26 2017 ILZ027>031-036-037-040>042-047>052-261600- /O.NEW.KILX.FF.A.0005.170727T0000Z-170727T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Rushville, Havana, Lincoln, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, and Taylorville 307 AM CDT Wed Jul 26 2017 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... The National Weather Service in Lincoln has issued a * Flash Flood Watch for portions of central Illinois and west central Illinois, including the following counties. In central Illinois, Christian, Logan, Marshall, Mason, Menard, Peoria, Sangamon, Stark, Tazewell, and Woodford. In west central Illinois, Cass, Fulton, Knox, Morgan, Schuyler, and Scott. * From this evening through Thursday morning. * As thunderstorms move across the area tonight, a very moist atmosphere will result in heavy rain. While rainfall in general is expected to range from 1.5 to 2 inches, some of the storms will be capable of producing a couple inches in only an hour or two. If the rain falls in such a short time frame, flash flooding would be likely, especially in urban areas and normally flood prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Geelhart
2 follow-up statements
255 WGUS63 KILX 261600 FFAILX Flood Watch National Weather Service Lincoln IL 1100 AM CDT Wed Jul 26 2017 ...FLASH FLOODING STILL POSSIBLE TONIGHT INTO THURSDAY... ILZ027>031-036-037-040>042-047>052-270000- /O.CON.KILX.FF.A.0005.170727T0000Z-170727T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Rushville, Havana, Lincoln, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, and Taylorville 1100 AM CDT Wed Jul 26 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * Portions of central Illinois and west central Illinois, including the following areas, in central Illinois, Christian, Logan, Marshall, Mason, Menard, Peoria, Sangamon, Stark, Tazewell, and Woodford. In west central Illinois, Cass, Fulton, Knox, Morgan, Schuyler, and Scott. * From 7 PM CDT this evening through Thursday morning * As thunderstorms move across the area tonight, a very moist atmosphere will result in heavy rain. While rainfall in general is expected to range from 1.5 to 2 inches, some of the storms will be capable of producing a couple inches in only an hour or two. If the rain falls in such a short time frame, flash flooding would be likely, especially in urban areas and normally flood prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
870 WGUS63 KILX 261940 FFAILX Flood Watch National Weather Service Lincoln IL 240 PM CDT Wed Jul 26 2017 ...LOCALLY HEAVY RAINFALL STILL POSSIBLE BUT FLASH FLOODING IS NO LONGER EXPECTED TONIGHT AND THURSDAY MORNING... ILZ027>031-036-037-040>042-047>052-262045- /O.CAN.KILX.FF.A.0005.170727T0000Z-170727T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Rushville, Havana, Lincoln, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, and Taylorville 240 PM CDT Wed Jul 26 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Illinois and west central Illinois has been cancelled. Although rainfall is still likely tonight, the potential for flooding rains has diminished. Some localized amounts of two to three inches will still be possible with some ponding of water in vulnerable areas, but widespread flash flooding is no longer expected $$ BARKER
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 2:51 AM CDT, 16 minutes earlier.
Area forecast discussion, Jul 26, 2:51 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 251 AM CDT Wed Jul 26 2017 .SHORT TERM...(Today and tonight) ISSUED AT 251 AM CDT Wed Jul 26 2017 Lots to worry about in the short term, between the heat and the threat of strong/severe storms and heavy rain. Large MCS currently ongoing across central Nebraska early this morning, along a warm front associated with low pressure over southwest Nebraska. Ahead of expected redevelopment later this afternoon and evening over Iowa, our area will primarily deal with the cirrus blowoff during the day. This will cause some potential headaches with temperatures and heat index values today. Southwest CWA will be borderline on heat advisory criteria with values near 105 degrees this afternoon. The cirrus has the potential to keep temperatures down a bit though, and for that reason will hold off on any advisories at this point. Isolated storms continue to be featured by the higher resolution models late this afternoon across mainly west central into southern Illinois, but the main threat remains with the MCS that is expected to form over Iowa. The storms with this system should start moving into the northwest CWA around sunset and push southeast, although the areas south of I-70 will be fairly dry until after midnight. Precipitable water values remain off the charts for this area with values greater than 2.50" late evening and overnight, with forecast soundings showing warm cloud depths upwards of 14,000 feet. Rainfall over the last week in a large part of the CWA has been less than an inch, and 1-hour flash flood guidance is mostly 2-2.5 inches. However, given this atmosphere, it's certainly plausible that some of the heavier storms could produce that much rain. The latest NAM and GFS guidance focus the heavy rain axis in west central Illinois, potentially as far southeast as Taylorville. Will go ahead and hoist a Flash Flood Watch over the western half of the CWA (basically Lacon to Taylorville westward) for tonight and Thursday morning. Severe-wise, latest Day1 slight risk is focused northwest of the Illinois River. While there is decent shear progged over the area, it arrives during the evening with lesser instability, and forecast soundings trend more toward skinny CAPE as the heavy rain threat starts to become more of a concern. && .LONG TERM...(Thursday through Tuesday) ISSUED AT 251 AM CDT Wed Jul 26 2017 Some spread in the models on how exactly the surface low will track southeast over the area. The NAM and GFS are slower and staying southwest of our CWA, which would limit any severe potential on Thursday, while the ECMWF and Canadian models are much further north (near Bloomington Thursday morning) resulting in a larger warm sector ahead of the front. Latest Day2 focuses more on the former scenario and keeps the slight risk from about I-70 southward, but the evolution of the nocturnal MCS and any residual boundaries are obviously wild cards at this point. In any event, have kept likely PoP's into the afternoon south of I-70, with a trend toward more drier conditions across the northwest CWA during the afternoon. The remainder of the forecast period looks to be pretty quiet, with broad troughing aloft staying across the eastern U.S. into the first part of next week. This will keep the western ridge from building eastward, and temperatures around here will be near or just below seasonal normals for the end of July. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1231 AM CDT Wed Jul 26 2017 VFR conditions expected to prevail through the period. Main concern will be after 00Z, when a line of thunderstorms will be approaching from the northwest. General thought is for these to arrive at KPIA/KBMI somewhere around 03Z, and perhaps near KSPI late in the period. Ahead of this time frame, there continues to be some suggestions among the model of isolated convection during the late afternoon, mainly from about KSPI westward. These prospects remain rather uncertain, and have not included a VCTS mention during the afternoon at this time. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from this evening through Thursday morning for ILZ027>031-036-037-040>042-047>052. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous weather outlook, Jul 25, 3:35 PM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 335 PM CDT Tue Jul 25 2017 ILZ027>031-036>038-040-041-261100- Fulton-Knox-Marshall-Mason-McLean-Peoria-Schuyler-Stark-Tazewell- Woodford- 335 PM CDT Tue Jul 25 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Hot and humid weather returns on Wednesday as heat index values range from 98 to 103 degrees Wednesday afternoon through early evening, roughly along and south of a Canton to Mason City line. Thunderstorms will return to the area Wednesday evening and continue at times into Thursday morning. A few of the thunderstorms Wednesday night into early Thursday may be strong to locally severe with the threat for strong winds and heavy rainfall. Current indications suggest the heavy rainfall threat will be highest along and north of the Interstate 74 corridor where the potential exists for 1 to 2 inches of rain by Thursday morning, with some areas possibly receiving up to 3 inches. Minor flooding will occur on the Illinois River from Peoria to Beardstown through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ042>057-061-261100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-Vermilion- 335 PM CDT Tue Jul 25 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Hot and humid weather returns on Wednesday as heat index values range from 98 to 103 degrees Wednesday afternoon through early evening. Thunderstorms will return to the area Wednesday evening and continue at times into Thursday afternoon. A few of the thunderstorms Wednesday night into early Thursday may be strong storms with the threat for gusty winds and heavy rainfall. Current indications suggest the heavy rainfall threat will be highest along and just south of the Interstate 74 corridor where the potential exists for 1 to 2 inches of rain by Thursday morning, with some areas receiving up to 3 inches. Minor flooding will occur on the Illinois River from Havana to Beardstown through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-261100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 335 PM CDT Tue Jul 25 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorms will return to the area Wednesday night and continue at times into Thursday evening. A few of the thunderstorms Wednesday night into Thursday afternoon may be strong with the threat for gusty winds and heavy rainfall. Amounts of a one half to one inch of rain are expected. Minor flooding will continue on the Wabash River near Hutsonville until the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Miller/Wood
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:41 PM CDT | Special Weather Statement | ILX | Lawrence | 19 min |
| Jul 26, 6:52 PM CDT | Special Weather Statement | ILX | Fulton | 23 min |
Nearby
Flash Flood Watches in Illinois, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.